Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 30, 2021, 5:46 PM CDT for Greene County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- Mar 30, 2021, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County Greene County, MS
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS84 KMOB 302246 SPSMOB Special Weather Statement National Weather Service Mobile AL 546 PM CDT Tue Mar 30 2021 MSZ075-076-079-302330- Perry MS-Greene MS-George MS- 546 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 630 PM CDT... At 546 PM CDT, the strong thunderstorm was located 8 miles south of McLain, or 16 miles west of Lucedale, moving northeast at 15 mph. Wind gusts up to 40 mph and funnel clouds will be possible with this storm. Locations impacted include... McLain. LAT...LON 3094 8881 3098 8892 3121 8888 3109 8858 TIME...MOT...LOC 2246Z 208DEG 14KT 3098 8886 $$ CGAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:19 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 30, 4:19 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
419 PM CDT Tue Mar 30 2021
.NEAR TERM UPDATE /Now Through Wednesday/...Southwesterly flow
aloft prevails as a large positively tilted upper level trough
moves eastward across the central CONUS today, tilting neutral
Wednesday and digging into the southeastern U.S. by Wednesday
night. A nose of high pressure resides over the area today into
tonight, and will quickly give way to an approaching intense cold
front Wednesday night.
For the rest of today, an isolated rain shower or thunderstorm is
possible this afternoon into evening. Rain chances diminish some
after sunset and with loss of daytime heating thunderstorm chances
diminish greatly overnight. Best chance for rain showers and an
isolated thunderstorm appear to be north and west of I-65,
particularly over our interior southwest AL and southeast MS
counties where hi-res guidance is most enthused about firing off
some convection. Rain chances ramp up late Wednesday morning into
early afternoon, with thunderstorm chances increasing ahead of the
cold front Wednesday afternoon into evening. A line of thunderstorms
will likely develop along the southeastward advancing cold front,
and will sweep quickly across the CWA during the evening hours. A
few storms may be strong to severe, particularly north of the I-10
corridor where SPC has highlighted a slight risk for severe
thunderstorms for Wednesday. 2,000 J/kg of SBCAPE and 1,500 J/kg
MLCAPE characterized by steep low level lapse rates will support
strong updrafts. Predominately unidirectional shear of around 40kts
will favor linear storm mode, and favorable DCAPE approaching 750 to
1,000 J/kg will foster strong convective downdrafts and congealing
cold pools. As such, primary hazard appears to be isolated damaging
wind gusts associated with the line itself. In any more robust
updrafts some small to marginally severe hail (quarter size) is
possible. Given the unidirectional shear and lack of SRH the tornado
threat seems rather minimal, however a non-zero chance over interior
portions of south-central Alabama for a brief tornado does exist
where some slightly more curved low level hodographs can be found.
The front traverses the area Wednesday evening ushering in a very
cold airmass that will be discussed in the short term.
Temperatures will be rather warm during the near term, with highs
today having topped out in the upper 70's to some lower 80's inland.
Lows tonight do not cool off much, with temperatures generally in
the upper 60's. Temperatures soar again tomorrow into the upper 70's
and lower 80's prior to FROPA, with a sharp crash behind the cold
front into the upper 40's and lower 50's. MM/25
&&
.SHORT TERM /Wednesday night Through Friday night/...Cold air
will be making one, hopefully last, visit to our area as a deep
upper trough and strong cold front move east of the region after by
late Wednesday night. Some ongoing convection over the eastern half
of our forecast area (primarily south central AL and the western FL
panhandle) Wednesday evening should move on to the east of the area
after midnight, with dry conditions then expected for the remainder
of the short term period. With some lingering instability early
Wednesday evening ahead of the front, can't rule out a strong to
severe storm over the above mentioned area, but with better dynamics
will be lifting out and nocturnal stabilization occurring later in
the evening, any strong to severe storms will likely be diminishing.
cannot rule out the potential for a strong to severe wind gust
The deep upper through axis will be just to the east of the forecast
area Thursday through Friday night, with surface high pressure
moving east across the area as well. No precipitation is expected
for the remainder of the period, but cool conditions are expected
with the potential for some frost and/or a light freeze possible
over inland areas as well Thursday night (and potentially Friday
night as well). Thursday night is still in the 5th forecast period
from tonight, so its too early to issue any possible freeze/frost
products, but with the recent warm temperatures and the growing
season beginning, we will likely be issuing some sort of light
freeze and/or frost(most likely) products over the next forecast
cycle or two. Just wanted to give everyone a heads up of the late
season cold snap this is coming up later this week. It will also
initially be quite breezy in the wake of the front as well, and we
will be issuing a Wind Advisory for areas along the coast, valid for
Wednesday night.
As far as temperatures go, well below normal for this time of the
year, on the order of 15 degrees to near 20 degrees in some
locations (especially with regard to nighttime lows). Daytime highs
both Thursday and Friday in the upper 50s and lower 60s across the
region. Lows Wednesday night ranging from the mid and upper 30s
across the northern interior counties to the mid 40s down along the
coast. thursday night is expected to be the coldest night, with
temperatures potentially dropping to a light freeze along and north
of Highway 84, with mid 30s possible all the way south to I-10, then
upper 30s and lower 40s along the coast. Only a couple of degrees
warmer all areas on Friday night. /12
&&
.EXTENDED TERM /Saturday Through Tuesday/...Ridging aloft begins
to take hold over the region going into the extended period. This
ridging looks to generally persist over the region through the
period, however, there is model differences with an approaching
shortwave trough aloft Sunday into Monday. The ECMWF is more
progressive and shows a slightly more amplified shortwave moving
across the northern Gulf during the day on Sunday. The GFS is
slower with the shortwave, with it also slightly further north
and moving just along the coast Sunday night into Monday. This
will continue to be monitored. Other than this brief shortwave, as
previously mentioned ridging aloft looks to persist through the
period. At the surface, high pressure has taken hold and dominates
over the southeast CONUS through the period. Low level return
flow begins easing its way back into the region late Monday night
into Tuesday as the surface high pressure slowly progresses east
just off the east coast.
As of now, both solutions currently leave the region dry through
the period with no sensible weather expected. After the strong
frontal passage in the short term, temperatures through the
extended begin to warm. Daytime highs on Saturday start off in the
mid to upper 60s to near 70 in some areas, with upper 70s to low
80s expected by Tuesday. Low temps follow suit with Saturday
night lows ranging in the low to mid 40s north of I-10, mid to
upper 40s south, and low 50s right along the coast. By Monday
night, lows rebound and range in the low to mid 50s north of
I-10, mid to upper 50s south, and near 60 along the coast. JEH/88
&&
.MARINE...Main marine impact will be strong northerly winds
Wednesday night through Thursday night following the passage of a
strong cold front. Gusts to gale force are expected over the coastal
waters, as well as Mobile Bay and the Mississippi Sound Wednesday
night/Thursday morning, and a Gale Watch has been issued for these
areas. Solid Small Craft Advisory conditions are otherwise expected
Wednesday night-Thursday night. Seas build 3-6 feet nearshore and 6-
9 feet well offshore by Thursday morning. Winds and seas subside
somewhat Friday into Friday night. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 10 PM Wednesday to 7 AM CDT Thursday for
ALZ263>266.
FL...Wind Advisory from 10 PM Wednesday to 7 AM CDT Thursday for
FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 7 PM Wednesday to 10 AM CDT Thursday
for GMZ630-633>636.
Gale Watch from Wednesday evening through Thursday morning for
GMZ631-632.
Small Craft Advisory from 7 AM to 10 AM CDT Thursday for GMZ631-
632.
Gale Watch from Wednesday evening through Thursday morning for
GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Mar 30, 1:02 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
102 PM CDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TORNADO 2 ESE LAVACA 32.12N 88.04W
03/25/2021 CHOCTAW AL NWS STORM SURVEY
THE TORNADO FIRST TOUCHED DOWN JUST WEST OF
THE TOMBIGBEE RIVER AND JUST SOUTH OF
HIGHWAY 10 IN FAR EASTERN CHOCTAW COUNTY,
AL. THE TORNADO INTENSIFIED RAPIDLY UPON
TOUCHDOWN AND HEAVILY DAMAGED A SINGLE
FAMILY HOME. THE HOME WAS SHIFTED NEARLY 6
FEET OFF OF THE FOUNDATION. IN ADDITION, A
LARGE SECTION OF THE ROOF WAS REMOVED AND A
SMALL SHED ADJACENT TO THE HOME WAS
DESTROYED. A FEW LARGE TREES WERE ALSO
UPROOTED AND A POWER POLE IN FRONT OF THE
HOME WAS SNAPPED. THE TORNADO WAS ESTIMATED
TO HAVE PRODUCED EF-1 INTENSITY DAMAGE IN
THIS AREA. THE TORNADO CONTINUED EAST ACROSS
THE RIVER INTO MARENGO COUNTY, AL, WHERE IT
PRODUCED EF-2 INTENSITY DAMAGE.
&&
JFBSpecial weather statement, Mar 30, 4:43 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Mobile AL 443 PM CDT Tue Mar 30 2021 MSZ075-078-079-302230- Stone MS-Perry MS-George MS- 443 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 530 PM CDT... At 443 PM CDT, the strong thunderstorm was located 6 miles east of Perkinston, or 8 miles southeast of Wiggins, moving northeast at 20 mph. Wind gusts up to 40 mph and funnel clouds will be possible with this storm. This storm will remain over mainly rural areas of west central George, southeastern Perry and eastern Stone Counties. LAT...LON 3099 8893 3082 8871 3070 8905 3076 8911 TIME...MOT...LOC 2143Z 230DEG 18KT 3077 8903 CGAL
Special weather statement, Mar 30, 5:46 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 546 PM CDT Tue Mar 30 2021 MSZ075-076-079-302330- Perry MS-Greene MS-George MS- 546 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 630 PM CDT... At 546 PM CDT, the strong thunderstorm was located 8 miles south of McLain, or 16 miles west of Lucedale, moving northeast at 15 mph. Wind gusts up to 40 mph and funnel clouds will be possible with this storm. Locations impacted include... McLain. LAT...LON 3094 8881 3098 8892 3121 8888 3109 8858 TIME...MOT...LOC 2246Z 208DEG 14KT 3098 8886 CGAL
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:40 AM CDT | Gale Watch | MOB | 18 hr | |
| Mar 30, 9:40 AM CDT | Small Craft Advisory | MOB | 18 hr | |
| Mar 30, 1:05 PM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 54 hr |
| Mar 30, 4:43 PM CDT | Special Weather Statement | MOB | Stone | 47 min |
| Mar 30, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 40 min |
| Mar 30, 5:15 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 45 min |
| Mar 30, 5:59 PM CDT | Special Weather Statement | MOB | Stone | 46 min |
| Mar 30, 6:17 PM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 3 hr |
| Mar 30, 6:33 PM CDT | Special Weather Statement | MOB | Greene | 42 min |
| Mar 30, 6:44 PM CDT | Special Weather Statement | MOB | George | 46 min |
| Mar 30, 6:49 PM CDT | Tornado Warning | MOB | Greene | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.